Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 16, 2011, 3:13 PM CDT for 4 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 16, 2011, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS84 KAMA 162013 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT SAT APR 16 2011 TXZ011-012-016-017-171200- /O.NEW.KAMA.FW.W.0019.110416T2013Z-110417T0200Z/ /O.NEW.KAMA.FW.A.0019.110418T1600Z-110419T0200Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 313 PM CDT SAT APR 16 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: SOUTH AND SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH ARE EXPECTED UNTIL AROUND SUNSET THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP BY LATE MORNING AND MIDDAY MONDAY...AND WILL CONTINUE UNTIL MONDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT CAN BE EXPECTED BOTH THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY LATE MORNING MONDAY AND CONTINUE THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>010-013>015-018>020-171200- /O.NEW.KAMA.FW.A.0019.110418T1600Z-110419T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER- ARMSTRONG-DONLEY-COLLINGSWORTH- 313 PM CDT SAT APR 16 2011 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...CARSON... GRAY...WHEELER...ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP BY LATE MORNING AND MIDDAY MONDAY...AND WILL CONTINUE UNTIL MONDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 PERCENT CAN BE EXPECTED MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY LATE MORNING MONDAY AND CONTINUE THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:15 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 16, 12:15 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1215 PM CDT SAT APR 16 2011 .AVIATION... NORTHWESTERLY FLOW ALOFT ACROSS THE THREE TAF SITES WILL RESULT IN GENERALLY CLEAR SKIES TO POSSIBLY SOME SCATTERED HIGH CLOUDS. VFR CONDITIONS WILL PREVAIL. SOUTHERLY WINDS 15 TO 25 KNOTS AT THE THREE TAF SITES THIS AFTERNOON WILL DIMINISH TO AROUND 10 KNOTS OR LESS AFTER 02Z SUNDAY AND BECOME WEST TO SOUTHWEST AS A SURFACE TROUGH PUSHES EAST INTO THE PANHANDLES. SCHNEIDER && .PREV DISCUSSION... /ISSUED 914 AM CDT SAT APR 16 2011/ UPDATE... TEMPS HAVE QUICKLY CLIMBED ABOVE FREEZING THIS MORNING SO THE FREEZE WARNING WAS ALLOWED TO EXPIRE AT 9 AM. NO OTHER CHANGES PLANNED ATTM. PREV DISCUSSION... /ISSUED 632 AM CDT SAT APR 16 2011/ AVIATION... FOR 12Z TAFS...SURFACE RIDGE ACROSS THE EASTERN TX PANHANDLE WILL SLIDE OFF TO THE EAST TODAY...AS A SURFACE LEE SIDE TROUGH STRENGTHENS ACROSS EASTERN CO/NM. SOUTHWEST WINDS WILL INCREASE TO AROUND 15 KTS WITH GUSTS NEAR 25 KTS. WINDS WILL DIMINISH IN A TYPICAL DIURNAL TREND THIS EVENING...ALTHOUGH A LOW LEVEL JET SETS UP ACROSS THE SOUTHERN PLAINS TONIGHT WHICH WILL PREVENT WINDS FROM DROPPING OFF BELOW 10 KTS. A WEAK FRONTAL BOUNDARY MAY SLIP NEAR KGUY/KDHT BEFORE WASHING OUT...CAUSING WINDS TO TURN TO THE WEST NORTHWEST. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST PERIOD WITH FEW-SCT CI. CLK PREV DISCUSSION... /ISSUED 546 AM CDT SAT APR 16 2011/ DISCUSSION... WX PATTERN HERE ON SRN HIGH PLAINS WILL PRETTY MUCH BE A BROKEN RECORD NEXT 7 DAYS. RATHER PROGRESSIVE UPPER AIR PATTERN ANTICIPATED WITH QUICK MOVG UPPER LEVEL SHORTWAVE TROFS EMBEDDED IN THE OVERALL FLOW GENERALLY FORECAST TO TRACK JUST NORTH OF FCST AREA...WITH NEARLY ALL PRECIP PROGGED TO BE N AND E OF PNHDLS. AS FAR AS PNHDLS ARE CONCERNED...THIS UA PATTERN TRANSLATES TO PERIODIC COLD FRONTAL PASSAGES ALONG WITH TYPICAL SPRING WINDS ON OCCASION AS SFC LOW PRESSURE SYSTEMS DEEPEN ALONG ERN SLOPES OF THE ROCKIES. MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE PATTERN...BUT DIFFER A LITTLE ON TIMING OF INDIVIDUAL SHORTWAVE TROFS...WHICH IS TO BE EXPECTED. OVERALL...THE SCREAMING MESSAGE FROM THE MODELS IS THAT THE DRY WX WILL CONTINUE. THEREFORE...HAVE RETAINED INTEGRITY OF PREVIOUS PCKG WITH MOST ADJUSTMENTS DONE TO TEMPS WHERE NECESSARY TO ACCOUNT FOR LATEST TRENDS IN THE MODELS ANDRADE FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AND SUNDAY ACROSS ALL OF THE OK AND TX PNHDLS. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ACROSS THE WESTERN HALF OF THE OK AND TX PNHDLS ON SUNDAY. HOWEVER...DUE TO UNCERTAINTY IN WHETHER OR NOT WINDS WILL BE HIGH ENOUGH TO ACHIEVE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AS WELL AS THE MARGINAL NATURE...A FIRE WEATHER WATCH WILL NOT BE ISSUED WITH THIS FORECAST PACKAGE AS PER NWS FIRE WX DIRECTIVE. CRITICAL FIRE WEATHER CONDITIONS ARE MORE LIKELY TO OCCUR ON MONDAY ACROSS THE PNHDLS DUE TO BREEZY OR WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES..AND FUTURE SHIFTS MAY NEED TO CONSIDER APPROPRIATE HEADLINES FOR THAT TIME PERIOD. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/10
Hazardous weather outlook, Apr 16, 2:11 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 211 PM CDT SAT APR 16 2011 OKZ001>003-TXZ001>020-171100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 211 PM CDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY DUE TO BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY...SUNDAY...AND MONDAY. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:13 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 37 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.